SIGN UP

Statins & Ed - Is There A Link

Avatar Image
WELSHYORKIE | 05:05 Fri 10th May 2013 | Health & Fitness
6 Answers
Sketchy details, i'm afraid ... A colleague, who is on statins confided in me that he is having 'a few problems' in the sex department. He has said that on numerous occasions his erection just goes without warning, but never had this problem before he started on Statins. I am also on statins (Atorvastatin to be precise) and I had noticed that on a few occasions that I had suffered the same but had put it down to stress. I have googled to see if there is any link but there seems to be conflicting info. Any medics out there who might like to comment?

Answers

1 to 6 of 6rss feed

Best Answer

No best answer has yet been selected by WELSHYORKIE. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
Well...it is easy to assume that any new symptoms are due to statins and this may or may not be the case

Yes........statins have been implicated in erectile dysfunction, BUT so has beta blockers and tablets for reducing BP.

If your mate is on any of the above, then the " culprit" may well be elsewhere.
Question Author
No, Sqad, he says he is on Simvastatin and has been for about 10 years or so. When I asked him when 'the trouble' started, he said that as far as he can remember it was about 8 years ago. I've been on Atorvastatin for 12 years now but my probs are quite recent hence my thoughts of it being stress related.
Question Author
I should add that I advised him to go and see his GP (a woman) and when asked what the problem was just say '2 words - easy to say but hard to talk about - erectile dysfunction' and take it from there. He is due to go later this morning so if he comes back to me and tells me what was said, i'll let you know.
OK Welshy...will be interested in the outcome.
Question Author
Sqad - mate just come back and said his doc was unsure as to whether it was due to the statins. Taken him off statins for 6 months to see if there is any difference (while monitoring cholesterol every month) and has prescribed sildenafil citrate 100mg but to cut into 4 and take 1/4 'when the need arises'. In the meantime would you suggest I come off statins for a short period too?
Welshy that is a difficult call as, if i remember correctly you have a familial hypercholesterolaemia....

Me....i would come off the statins for a period of 3 months as a "hard on" makes life worth living.

For you......talk to your GP first.

Thanks for the feedback Welshy.

1 to 6 of 6rss feed

Do you know the answer?

Statins & Ed - Is There A Link

Answer Question >>